Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Picone-type theorems for semidiscrete hyperbolic equations


Author: Kurt Kreith
Journal: Proc. Amer. Math. Soc. 88 (1983), 436-438
MSC: Primary 35B05; Secondary 35L20
DOI: https://doi.org/10.1090/S0002-9939-1983-0699409-0
MathSciNet review: 699409
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A comparison theorem of Picone-type is established for hyperbolic boundary value problems by means of a semidiscrete approximation.


References [Enhancements On Off] (What's this?)

  • [1] G. A. Baker, Error estimates for finite element methods for second order hyperbolic equations, SIAM J. Numer. Anal. 13 (1976), 564-576. MR 0423836 (54:11810)
  • [2] K. Kreith, A Sturm theorem for partial differential equations of mixed type, Proc. Amer. Math. Soc. 81 (1981), 75-78. MR 589139 (81m:35015)
  • [3] -, Picone-type theorems for hyperbolic partial differential equations, Pacific J. Math. (to appear). MR 686559 (84a:35017)
  • [4] G. Pagan, An oscillation theorem for characteristic initial value problems in linear hyperbolic equations, Proc. Roy. Soc. Edinburgh Sect. A 77 (1977), 265-271. MR 0599930 (58:29061)
  • [5] C. A. Swanson, Comparison and oscillation theory of linear differential equations, Academic Press, New York, 1968. MR 0463570 (57:3515)
  • [6] -, A dichotomy of Sturmian theory, SIAM Rev. 20 (1978), 285-300. MR 0466896 (57:6770)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 35B05, 35L20

Retrieve articles in all journals with MSC: 35B05, 35L20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1983-0699409-0
Keywords: Hyperbolic equations, Sturm comparison theorem, Picone theorem, semidiscrete system
Article copyright: © Copyright 1983 American Mathematical Society

American Mathematical Society